Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Should I continue to take this medicine or wait?

I have an appt Monday to see a obgyn and hopefully get a blood test. I am on Lexapro and I know it's really bad to take it while pregnant. So, should I not take it until I find out? I'm just worried about how I will be this weekend without it. But if it's the best thing, then I can just deal.

Answer Question
 
Anonymous

Asked by Anonymous at 11:06 PM on Sep. 30, 2010 in Pregnancy

Answers (9)
  • I would def. ask a dr about this one. Sometimes you need to be gradually weened off a medicine so it can gradually leave your system. Good luck.
    Kword

    Answer by Kword at 11:08 PM on Sep. 30, 2010

  • Never stop your meds without a dr's orders..take the meds and go from there the ob will tell you what you can take in the place of it or give you better suggestions
    jorjiegirl

    Answer by jorjiegirl at 11:09 PM on Sep. 30, 2010

  • I'm on like the lowest dose....should I consult my dr who put me on it tomorrow? to see what he says? I've only been on it for like 3 weeks.
    Keeely07

    Answer by Keeely07 at 11:10 PM on Sep. 30, 2010

  • According to doctors, you can't just stop any medicine especially antidepressants, you need to come of it gradually. Check with your OBGYN at the appointment, and she or he should tell you how to do it safely and gradually. Good luck.
    Svetlana98usa

    Answer by Svetlana98usa at 11:11 PM on Sep. 30, 2010

  • Continue taking it until you see your OBGYN!
    Svetlana98usa

    Answer by Svetlana98usa at 11:12 PM on Sep. 30, 2010

  • Okay good idea. THANK YOU so much! I"m glad I asked because I almost was just going to stop without finding out first. AH! lol
    Keeely07

    Answer by Keeely07 at 11:12 PM on Sep. 30, 2010

  • I was on Pristiq for about a week and quit taking them (due to side effects) right before I became pregnant. My first phone call in, she asked me "are you still taking pristiq?" I told her no and she said "Good, I was going to take you off of them." I was on a low dose also and didn't suffer any side effects when I quit taking them....especially since i only took them for such a short time.
    I would call your Dr. ASAP. If you take one in the morning, dont. Chances are they will wean you off if needed anyway so skipping a day is safe. but make SURE you talk to them before you skip anymore.
    jenellemarie

    Answer by jenellemarie at 12:17 AM on Oct. 1, 2010

  • Thank you jenellemarie! That's really hellpful!! I'm going to call in the morning :) :)
    Keeely07

    Answer by Keeely07 at 12:20 AM on Oct. 1, 2010

  • I would call your doctor in the morning
    ladyambition

    Answer by ladyambition at 9:30 PM on Oct. 1, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN